Thunderstorm Wind, Brantley
- When
- September 1, 8:00 PM EST
- Where
- Brantley County, Raybon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -81.967
Trees were blown down in Raybon from thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees were blown down in Raybon from thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 7:55 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 855 PM EDT FRI SEP 1 2006 .UPDATE...THUNDERSTORMS FIRING UP ALONG OUTFLOW BOUNDARY ACROSS INLAND SE GA. STORMS ARE STRONGEST WHERE THE EAST COAST SEABREEZE IS MERGING WITH THE OUTFLOW...ACROSS WAYNE AND BRANTLEY COUNTIES. IN ADDITION...MID LEVEL IMPULSES ARE ADVANCING FROM THE SW OUT AHEAD OF UPPER TROUGH HELPING TO ENHANCE THE STORMS. THE STORMS ACROSS WAYNE AND BRANTLEY HAVE BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. WITH LOSS OF DAYTIME HEATING...EXPECT BOTH THE BOUNDARIES AND THE STORMS TO GRADUALLY WEAKEN DURING THE COURSE OF THE EVE. HOWEVER...HAVE RAISED POPS TO 40 PCT ACROSS INLAND SE GA UNTIL AROUND 03Z TO ACCOUNT FOR ONGOING CONVECTION. ELSEWHERE... POPS WILL BE KEPT AT 20 TO 30 PCT FOR THE REMAINDER OF THE EVE. POPS EVERYWHERE WILL BE DROPPED AFTER 06Z. WILL SEE PATCHY LATE NIGHT FOG...WITH LOCALLY DENSE FOG POSSIBLE ACROSS SOME SPOTS ACROSS INLAND SE GA FROM THIS EVENINGS PCP. && .MARINE...WINDS CURRENTLY SE 10 KNOTS AT GRAYS REEF...WITH SUSTAINED WINDS OUT OF THE SOUTH NEAR 15 KNOTS BOTH AT THE ST AUGUSTINE PIER AND THE BUOY OFFSHORE ST AUGUSTINE. THE NAM HAS A GOOD HANDLE ON THE WINDS AND HAVE INCREASED THEM TO A SUSTAINED 15 KNOTS OFF THE NE FL COAST THE REMAINDER OF THE EVE...THEN WILL GRADUALLY DECREASE AND VEER TO TO THE SW AFTER 06Z. && .AVIATION...WILL MAINTAIN VFR CONDITIONS WITH IFR/MFR CONDITIONS POSSIBLY SETTING UP AFTER MIDNIGHT DUE TO AREAS OF FOG DEVELOPMENT. THERE SHOULD BE ENOUGH WINDS IN THE BOUNDARY LAYER TO PRECLUDE DENSE FOG...THUS WILL CAP VISIBILITIES AT 2 NM. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PP/SEC/PK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 AM EDT FRI SEP 1 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 521 AM EDT FRI SEP 1 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON SOUTH OF A LINE FROM ST AUGUSTINE TO OCALA. STRONG WINDS AND INTENSE LIGHTNING ARE THE MAIN THREATS. ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 756 PM EDT FRI SEP 1 2006 GAZ136-151-152-020045- BRANTLEY-PIERCE-WAYNE- 756 PM EDT FRI SEP 1 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRANTLEY...PIERCE AND WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT... AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF HORTENSE...OR 7 MILES EAST OF PATTERSON...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SCREVEN...HORTENSE...BROADHURST...GARDI AND MOUNT PLEASANT THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 91 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531792.